Alert archive / Nebraska / Wind Advisories in 2005
Wind Advisory 4, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Nov 15, 2005, 2:04 PM CST for 24 counties in Nebraska; 6 counties in Kansas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2005, 2:04 PM CST (20:04 UTC)
- Expired
- Nov 15, 2005, 7:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -107 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 152004 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 204 PM CST TUE NOV 15 2005 ...STRONG WINDS CONTINUE INTO EARLY EVENING... .SURFACE LOW PRESSURE OVER THE MISSOURI VALLEY WILL CONTINUE TO TRACK NORTHEAST EAST. STRONG NORTHWEST WINDS ON THE BACK SIDE OF THIS SURFACE LOW WILL CONTINUE INTO THE EARLY EVENING. KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 160100- /O.CAN.KGID.HW.W.0001.000000T0000Z-051116T0400Z/ /O.NEW.KGID.WI.Y.0004.051115T2004Z-051116T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 204 PM CST TUE NOV 15 2005 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. STRONG NORTHWEST WINDS WILL PERSIST THROUGH THE EARLY EVENING AS SUSTAINED WINDS OF 3O TO 39 MPH ARE EXPECTED. THESE WINDS WILL DIMINISH TO BETWEEN 10 AND 25 MPH BY MIDNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HEINLEIN
1 follow-up statement
000 WWUS73 KGID 160055 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 654 PM CST TUE NOV 15 2005 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 160200- /O.EXP.KGID.WI.Y.0004.000000T0000Z-051116T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 654 PM CST TUE NOV 15 2005 ...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING... WIND SPEEDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING. $$ KING
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Nov 15, 12:27 PM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Nov 15, 12:27 PM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1227 PM CST TUE NOV 15 2005 .DISCUSSION...YET ANOTHER UPDATE TO EXTEND THE WINTER WEATHER ADVISORY FOR SEVERAL NEBRASKA COUNTIES IN THE EASTERN PORTION OF THE CWA. VERY PERSISTENT AND STUBBORN BACK EDGE OF SNOW IS CAUSING PROBLEMS WITH VISIBILITY WITH HIGH WIND REDUCING VISIBILITIES TO NEAR ZERO IN SOME LOCATIONS IN THE EASTERN CWA. ALSO ADDED SCATTERED SNOW FLURRIES TO THE REST OF THE CWA FOR THE REST OF THE AFTERNOON. PLAN ON DROPPING THE HIGH WIND WARNING IN A COUPLE OF HOURS AND GOING WITH A WIND ADVISORY UNTIL ABOUT 7 PM...UNLESS SOMETHING DRASTIC HAPPENS LIKE UNEXPECTED WIDESPREAD SUNSHINE. && .PREV DISCUSSION... (ISSUED 1003 AM CST TUE NOV 15 2005) DISCUSSION...UPDATING FORECAST TO KEEP NEBRASKA EASTERN TWO TIER OF COUNTIES IN A WINTER WEATHER ADVISORY UNTIL NOON. ALSO NOTICED THAT GRIDS DID NOT HAVE ANYTHING THAT MET HIGH WIND WARNING CRITERIA DESPITE HAVING A HIGH WIND WARNING ISSUED CWA WIDE. OUR BEST CHANCE FOR MEETING CRITERIA WILL BE A 50 KT WIND GUST...BUT TO BE FRANK LOOKS UNLIKELY DUE TO EXPECTED CLOUD COVER PREVENTING FULL MIXING AND EVEN WITH SUNSHINE IT WOULD BE A CLOSE CALL. WILL LIKELY CANCEL THE HIGH WIND WARNING WHEN MID- AFTERNOON ZONE ISSUANCE IS PRODUCED AS IT LOOKS EVEN LESS LIKELY FOR HIGH WIND WARNING CRITERIA INTO THE EVENING. PREV DISCUSSION... (ISSUED 810 AM CST TUE NOV 15 2005) DISCUSSION...WILL UPDATE THE FORECAST BASED UPON THE LATEST WIND AND SNOW SITUATION THIS MORNING. WILL LET PART OF THE WINTER WEATHER ADVISORY EXPIRE WHERE MOST OF THE SNOW HAS MOVED EAST...BUT LIGHT TO MODERATE SNOW LINGERS IN THE EAST TWO TIERS OF OUR NEBRASKA COUNTIES AND THE EAST TIER OF OUR KANSAS COUNTIES. VISIBILITIES ARE STILL REDUCED IN THESE AREAS AND REQUIRE THIS EXTENSION. PREV DISCUSSION... (ISSUED 510 AM CST TUE NOV 15 2005) DISCUSSION...MAIN CONCERNS ARE THE ONGOING PRECIP EVENT...AND HIGH WINDS THROUGH THE DAY. BUSY WEATHER NIGHT ACROSS THE AREA. RAIN QUICKLY SWITCHED OVER TO SNOW ACROSS THE WESTERN CWA SHORTLY AFTER MIDNIGHT...WITH THE TRANSITION FROM RAIN TO SNOW THEN PROGRESSING STEADILY EASTWARD ACROSS THE AREA. PRECIP TURNED TO SNOW ACROSS THE ENTIRE CWA BY 10Z. WITH MODERATE SNOW FALLING AT TIMES...ALONG WITH 50 MPH WINDS...ISSUED WINTER WX ADVISORY EARLIER THIS MORNING CWA WIDE. NO ACCUMULATION YET LOCALLY DUE TO WARM GROUND SURFACE AND TEMPS HOVERING JUST AT OR ABOVE FREEZING...BUT AS TEMPS CONTINUE TO FALL OVER THE NEXT FEW HOURS...COULD SEE SOME LIGHT ACCUMULATIONS ESPECIALLY ON GRASSY SURFACES. SNOW SHOULD COME TO AN END ACROSS THE ENTIRE CWA BY NOON. WESTERN LOCATIONS HAVE ALREADY SEEN THE END OF THE PRECIP...AND SNOW BAND SHOULD CONTINUE TO PROGRESS QUICKLY EASTWARD. AFTER THE PRECIP... ATTENTION FOCUSES TO VERY STRONG WINDS LATE THIS MORNING THROUGH EARLY EVENING. INTENSE PRESSURE GRADIENT BUILDS IN ACROSS THE AREA BY MID MORNING...BETWEEN EXITING INTENSE LOW PRESSURE SYSTEM TO THE EAST AND SFC RIDGE BUILDING TO THE WEST. DEBATED BETWEEN WIND ADVISORY AND HIGH WIND WARNING...BUT IN THE END DECIDED TO GO WITH THE HIGH WIND WARNING LASTING THROUGH 10 PM CST. MODELS SHOWING SOME 50 TO 55 KNOT WINDS AT H85 AND FORECAST SOUNDINGS INDICATE THESE WINDS SHOULD HAVE NO PROBLEM MIXING DOWN TO THE SFC. GOOD DOWNWARD MOTION ON BACKSIDE OF DEPARTING WAVE WILL ALSO HELP TO TRANSPORT MOMENTUM DOWNWARD. NEEDLESS TO SAY...TEMPS WILL STRUGGLE TO WARM MUCH AT ALL TODAY... WITH CANADIAN AIR BLASTING SOUTH THROUGH THE DAY. TEMPS LOOK TO REBOUND ONLY SLIGHTLY ON WEDNESDAY AS NORTHERLY FLOW CONTINUES... BUT SHOULD SEE A MORE NOTICEABLE WARMUP THURSDAY AS FLOW SWINGS MORE WESTERLY. NEXT WAVE DROPS SOUTH THURSDAY AFTN/EVENING...BUT AIRMASS LOOKS TOO DRY FOR ANY PRECIP AT THIS TIME AND MOST FORCING STAYS TO NORTH AND EAST OF CWA. HENCE KEPT FORECAST DRY FOR NOW. NO CHANGES MADE TO FORECAST BEYOND THURSDAY NIGHT. && GID WATCHES/WARNINGS/ADVISORIES... NE...HIGH WIND WARNING FROM UNTIL 10 PM TONIGHT FOR ALL COUNTIES. WINTER WEATHER ADVISORY UNTIL NOON TODAY FOR NANCE, MERRICK, POLK, HAMILTON, YORK, FILLMORE, AND THAYER COUNTIES. KS...HIGH WIND WARNING UNTIL 10 PM TONIGHT FOR ALL COUNTIES. && HEINLEIN
Hazardous weather outlook, Nov 15, 5:33 AM CST, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 533 AM CST TUE NOV 15 2005 NEZ039-040-046-047-060-061-072>074-082>084-161200- VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-GOSPER-PHELPS- KEARNEY-FURNAS-HARLAN-FRANKLIN- 533 AM CST TUE NOV 15 2005 ...VERY WINDY CONDITIONS EXPECTED THROUGH THE DAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT STRONG NORTHWEST WINDS WILL PERSIST THROUGH THE DAY. WINDS OF 25 TO 35 MPH EARLY THIS MORNING...WITH GUSTS TO 45 MPH...WILL INTENSIFY BY LATE MORNING. WIND SPEEDS ARE EXPECTED TO REACH THE 35 TO 45 MPH RANGE BY LATE MORNING...WITH GUSTS UP TO 60 MPH POSSIBLE. THESE VERY INTENSE WINDS WILL CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS...BEFORE GRADUALLY DISSIPATING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005>007-017>019-NEZ041-048-049-062>064-075>077-085>087-161200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK- HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER- 533 AM CST TUE NOV 15 2005 ...VERY WINDY CONDITIONS EXPECTED THROUGH THE DAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...WILL COMBINE WITH SNOW SHOWERS THIS MORNING TO REDUCE VISIBILITIES TO LESS THAN 1 MILE AT TIMES. THE SNOW WILL TAPER OFF FROM WEST TO EAST THIS MORNING. HOWEVER...WINDS ARE EXPECTED TO INTENSIFY TO 35 TO 45 MPH BY LATE MORNING...WITH GUSTS UP TO 60 MPH POSSIBLE. THESE VERY INTENSE WINDS WILL CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS...BEFORE GRADUALLY DISSIPATING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KB
In the hours before
Local storm report, Nov 15, 12:11 PM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1211 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM SNOW GENEVA 40.53N 97.60W
11/15/2005 1.0 INCH FILLMORE NE LAW ENFORCEMENT
VISIBILITIES NEAR ZERO. NUMEROUS JACK-KNIFED TRUCKS AND
SPINOUTS.
1150 AM SNOW YORK 40.87N 97.60W
11/15/2005 0.0 INCH YORK NE LAW ENFORCEMENT
VISIBILITIES NEAR ZERO WITH NUMEROUS VEHICLE SPINOUTS.
&&
MONTEFUSCOThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 4:23 AM CST | High Wind Warning | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 10 hr |
Nearby
Wind Advisories in Nebraska, 2005Wind Advisories in Kansas, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.